Rip Current, St. Johns
- When
- July 2, 1:00 PM EST
- Where
- St. Johns County, 8 mi S of Palm Vly
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
A rip current a Guana River State park swept an 18 year old male out to sea. The Coast Guard suspended their search and rescue mission on July 4th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A rip current a Guana River State park swept an 18 year old male out to sea. The Coast Guard suspended their search and rescue mission on July 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 2, 8:12 AM EST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 912 AM EDT SAT JUL 2 2005 NEARLY ZONAL UPPER FLOW WITH WEAK IMPULSES WILL PROVIDE ANOTHER ACTIVE AFTERNOON. AT THE SURFACE A COLD FRONT IS SLOWING DOWN OVER N GA AS UPPER SHORT WAVE TO THE NORTH MOVES EAST. 12Z AREA SOUNDINGS SHOW VERY MOIST UNSTABLE ATMOSPHERE WITH MODIFIED CAPES OF 3000-4000 J/KG AND LIS OF -7. LIGHT WESTERLY FLOW ALL THE WAY UP WITH STORM MOTION FROM 280/10. RADARS SHOW SHOWERS ALREADY OCCURRING ALONG WEST COAST OF FL DUE TO MORNING CONVERGENCE ALONG W COAST. EXPECT ACTIVITY TO INCREASE AND MOVE E REACHING EAST COAST BY LATE AFTERNOON/EVENING. PWATS STILL OVER 2 INCHES SO LOCALLY HEAVY RAINFALL EXPECTED AGAIN. CURRENT FORECAST LOOKS GOOD. .MARINE...SW WINDS AROUND 10 KNOTS WITH SEAS AROUND 2 FEET FOR TODAY. THUNDERSTORMS OVER LAND THIS AFTERNOON SHOULD MOVE EAST INTO COASTAL WATERS BY EVENING. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && MZ/MT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 AM EDT SAT JUL 2 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 530 AM EDT SAT JUL 2 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING... ...HEAT INDICES 100 TO 105 DEGREES ACROSS SOUTHEAST GEORGIA THIS AFTERNOON... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE MID AFTERNOON AND WILL TAPER OFF IN THE EVENING. THE MAIN CONCERNS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS... AND LOCALLY HEAVY RAINFALL OF UP TO 2 TO 3 INCHES IN A FEW AREAS. BECAUSE THE GROUNDS ARE MORE THAN SATURATED ACROSS THE JACKSONVILLE METRO AREA AS WELL AS JUST NORTHWEST OF BRUNSWICK GEORGIA...THESE ADDITIONAL RAINFALL AMOUNTS COULD QUICKLY CAUSE FLOODING ESPECIALLY OVER LOW LYING SPOTS AND POOR DRAINAGE AREAS. THE STORMS WILL TAPER OFF DURING THE EVENING...BUT MAY LINGER ACROSS SOUTHEAST GEORGIA DUE TO AN UPPER LEVEL DISTURBANCE MOVING THROUGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND WITH THE MAIN CONCERNS BEING FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND STRONG AND GUSTY WINDS. AFTERNOON HIGH TEMPERATURES IN THE LOWER 90S COMBINED WITH THE HUMIDITY WILL RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES IN A FEW AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... STORM SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL TOTALS OR LOCALLY STRONG WINDS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
The national radar mosaic for the moment the first event began.
1 rip current. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, St. Johns | 2005-07-02 | 17 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463673.